Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at May 25, 2005, 10:03 PM MDT for Chaves County, Roosevelt County, New Mexico. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2005, 10:03 PM MDT (04:03 UTC)
- Expired
- May 25, 2005, 11:00 PM MDT
- In force
- 57 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Chaves County, NM, Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 4.1 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 486 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 260404 SVRABQ NMC005-041-260500- /O.NEW.KABQ.SV.W.0033.050526T0403Z-050526T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1003 PM MDT WED MAY 25 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO NORTHEASTERN CHAVES COUNTY IN SOUTHEAST NEW MEXICO * UNTIL 1100 PM MDT * AT 1000 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ELIDA TO 14 MILES NORTHWEST OF ELKINS...AND MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... ELKINS AROUND 1030 PM MDT... THIS SEVERE THUNDERSTORM HAS PRODUCED VERY LARGE HAIL. IF YOU ARE IN ITS PATH...TAKE ACTION TO PROTECT PROPERTY. LAT...LON 3417 10350 3384 10438 3338 10413 3381 10314 $$ 40
1 follow-up statement
000 WWUS55 KABQ 260430 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 PM MDT WED MAY 25 2005 NMC005-041-260500- /O.CON.KABQ.SV.W.0033.000000T0000Z-050526T0500Z/ ROOSEVELT-CHAVES- 1030 PM MDT WED MAY 25 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN CHAVES AND SOUTHERN ROOSEVELT COUNTIES UNTIL 1100 PM MDT... AT 1030 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF ELIDA TO 7 MILES NORTHWEST OF ELKINS...MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... KENNA AROUND 1025 PM MDT... ELKINS AROUND 1050 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3417 10350 3384 10438 3338 10413 3381 10314 $$ 40
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:18 PM MDT, 45 minutes earlier.
Area forecast discussion, May 25, 9:18 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 918 PM MDT WED MAY 25 2005 .UPDATE...EXTENDED SEVERE TSTM WATCH 331 THROUGH 1100 PM FOR DE BACA...CURRY...CHAVES AND ROOSEVELT COUNTIES. LET EXPIRE ELSEWHERE. OTHERWISE MINOR CHANGES TO THE OVERNIGHT FORECAST. SEVERE WEATHER ONGOING. CHJ/40 && .PREV DISCUSSION...225 PM MDT WED MAY 25 2005...COLD FRONT/THUNDERSTORMS TONIGHT THE IMMEDIATE FORECAST CONCERN. COLD FRONT INTO COLFAX/UNION COUNTIES AS OF 2 PM LOCAL TIME. THUNDERSTORM WHICH FORMED OVER SANGRES MOVED EAST AND DIED AS IT REACHED THE PLAINS BEHIND THE FRONT. HOWEVER...STORMS SHOULD FORM ALONG AND AHEAD OF THE FRONT LATE THIS AFTERNOON INTO EARLY EVENING IN AREA OF LOW LEVEL MOISTURE CONVERGENCE AND FORCED ASCENT. INSTABILITY AND DIRECTIONAL SHEAR SUPPORT A FEW SUPERCELLS WITH LARGE HAIL BEFORE A POSSIBLE MORPH INTO A QUASI LINEAR WIND PRODUCING MCS. NONETHELESS...SEVERE THUNDERSTORM WATCH 331 ALREADY IN EFFECT FOR COUNTIES EAST OF THE CENTRAL MOUNTAIN CHAIN. COMBINATION OF COLD FRONT AND THUNDERSTORM OUTFLOWS WILL YIELD A SUBSTANTIAL PUSH OF WIND INTO THE RIO GRANDE VALLEY. EXPECT WINDS TO BECOME EAST AND INCREASE AROUND 9 PM...PEAKING AROUND OR SHORTLY AFTER MIDNIGHT...THEN SLOWLY DECREASING THROUGH MID MORNING. WILL HOIST A WIND ADVISORY FROM THE 9 PM ONSET THROUGH 6 AM. THU WILL BE A MARKED DEPARTURE ACROSS NEW MEXICO COMPARED TO THE LAST SEVERAL DAYS. THE EAST WILL BE SIGNIFICANTLY COOLER UNDER LOW CLOUD COVER. THE WEST WILL SEE A FEW THUNDERSTORMS DEVELOP...AT LEAST EAST OF THE DIVIDE...AND WILL HAVE INCREASED HUMIDITY AND MORE NORMAL HIGH TEMPERATURES IN THE 80S. LOOKS LIKE THE EAST SLOPES OF THEH CENTRAL MOUNTAIN CHAIN WILL STAND THE BEST CHANCE FOR STRONG STORMS THURSDAY. THESE WILL ATTEMPT TO MOVE EAST INTO THE COOLER AIR...BRINGING SCATTERED SHOWERS AND EMBEDDED THUNDER TO THE PLAINS INTO THU NGT. PROBABLY A SIMILAR SCENARIO IN THE EAST FRIDAY ALTHOUGH STORMS SHOULD BE ABLE TO TRACK A BIT FARTHER OUT ONTO THE PLAINS BEFORE WEAKENING. NM WILL BE CAUGHT BETWEEN AN ELONGATED GREAT LAKES/NRN PLAINS TROUGH...AND AN ELONGATED NORTHERN MEXICO/WRN US RIDGE FOR THE WEEKEND INTO NEXT WEEK. THIS WILL MEAN WEAK UPPER LEVEL WINDS BUT A WAVERING DRY LINE IN THE EAST AS LOW LEVEL AIRMASSES FIGHT FOR DOMINANCE ON THE PLAINS. THEREFORE CONVECTION WILL BE MORE LIKELY IN THE EAST...BUT ANY MOISTURE WHICH IS BROUGHT INTO THE WEST BY THE PUSH TONIGHT MAY BE RECYCLED THROUGH THE HOLIDAY WEEKEND TO FORM AT LEAST ISOLATED LATE DAY STORMS. IN ADDITION...A REINFORCING COLD FRONT MAY PUSH THROUGH SUNDAY NIGHT...CONTINUING ISOLD STORM CHANCES INTO EARLY NEXT WEEK. IN ANY EVENT...IT LOOKS LIKE THE MAY HEAT WAVE HAS COME TO AN END FOR MOST OF NORTHERN AND CENTRAL NEW MEXICO...KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 53 89 51 87 / 0 0 0 0 GALLUP.......................... 43 85 44 83 / 0 0 0 0 GRANTS.......................... 46 81 44 83 / 0 20 20 10 GLENWOOD........................ 52 93 51 89 / 0 0 0 0 CHAMA........................... 40 74 38 70 / 10 20 20 10 LOS ALAMOS...................... 51 73 46 75 / 10 40 40 20 RED RIVER....................... 39 64 38 64 / 20 40 40 20 TAOS............................ 46 73 41 74 / 10 40 40 10 SANTA FE........................ 52 73 47 74 / 20 40 40 20 SANTA FE AIRPORT................ 55 75 50 78 / 10 40 40 20 ESPANOLA........................ 55 80 49 81 / 10 40 40 10 ALBUQUERQUE HEIGHTS............. 63 81 60 82 / 0 30 30 30 ALBUQUERQUE VALLEY.............. 61 82 57 84 / 0 30 30 30 ALBUQUERQUE FOOTHILLS........... 59 78 57 79 / 0 30 30 30 ALBUQUERQUE WEST MESA........... 61 80 59 83 / 0 30 30 20 SOCORRO......................... 60 85 59 85 / 0 30 30 20 SANDIA PARK/CEDAR CREST......... 54 70 52 72 / 10 40 40 30 MORIARTY/ESTANCIA............... 52 75 48 74 / 30 40 40 30 CARRIZOZO....................... 57 77 55 78 / 10 30 30 30 RUIDOSO......................... 53 70 52 70 / 30 40 40 30 RATON........................... 48 66 45 69 / 50 40 40 30 LAS VEGAS....................... 48 67 45 68 / 60 40 40 30 ROY............................. 49 65 47 66 / 60 30 40 30 CLAYTON......................... 50 64 49 69 / 60 30 40 30 SANTA ROSA...................... 55 75 53 76 / 60 30 40 30 TUCUMCARI....................... 55 70 55 75 / 60 30 40 30 FORT SUMNER..................... 59 75 56 77 / 60 30 40 30 CLOVIS.......................... 58 70 57 74 / 60 30 40 30 PORTALES........................ 59 71 56 75 / 60 30 40 30 ROSWELL......................... 64 79 62 80 / 60 30 40 30 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY IN EFFECT FROM 9 PM WEDNESDAY UNTIL 4 AM MDT THURSDAY FOR ZONES 3...9...15. && 19
Hazardous weather outlook, May 25, 6:00 AM MDT, 16 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT WED MAY 25 2005 NMZ001>021-026-261200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 600 AM MDT WED MAY 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE EAST OF THE CENTRAL MOUNTAIN CHAIN LATE THIS AFTERNOON INTO TONIGHT...ROUGHLY EAST OF A LINE FROM QUESTA TO RUIDOSO. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. THE COMBINATION OF INCREASING LOW LEVEL MOISTURE...DAYTIME HEATING...AND INCREASING LOW LEVEL UPSLOPE EASTERLY FLOW WILL HELP GENERATE THESE THUNDERSTORMS. ALSO DUE TO CONTINUED WARM TEMPERATURES...STRONG FLOWS AND HIGH WATER LEVELS FROM SNOWMELT RUNOFF WILL CONTINUE IN MANY ARROYOS...STREAMS...RIVER HEADWATERS...AND LOW WATER CROSSINGS ACROSS A GOOD PORTION OF NORTHERN NEW MEXICO. A FLOOD WARNING IS IN EFFECT THROUGH AT LEAST THIS MORNING FOR CABRESTO CREEK BELOW CABRESTO LAKE...AND FOR THAT PORTION OF THE RED RIVER FROM THE CONFLUENCE OF CABRESTO CREEK EAST OF QUESTA...TO BELOW THE FISH HATCHERY SOUTHWEST OF QUESTA. ALSO FOR THE ANIMAS RIVER IN SAN JUAN COUNTY A FLOOD WARNING CONTINUES THROUGH THE MORNING HOURS THURSDAY. OTHER AREAS OF SOME CONCERN ARE THE RIVERS AND STREAMS IN TAOS...RIO ARRIBA...NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN MORA COUNTIES. THOSE ENTERING THE HIGH COUNTRY TODAY SHOULD BE AWARE OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS ALONG WATERWAYS SHOULD CONTINUE TO MONITOR WATER LEVELS TODAY. .DAYS TWO THROUGH SEVEN... HIGH AND FAST FLOWS WILL CONTINUE THROUGH AT LEAST THURSDAY ALONG RIVERS SUCH AS THE LA PLATA...ANIMAS...SAN JUAN...AND THE RIO CHAMA AS WELL AS RIVERS AND STREAMS IN TAOS...RIO ARRIBA...NORTHEASTERN SANTA FE...NORTHWESTERN SAN MIGUEL...AND SOUTHWESTERN MORA COUNTIES. PERSONS VENTURING INTO THE HIGH COUNTRY SHOULD CONTINUE TO BE WATCHFUL OF THE FAST FLOWING WATER IN STREAMS AND CREEKS...AS WELL AS THE POTENTIAL FOR FLOODED LOW WATER CROSSINGS. PERSONS WITH PROPERTY INTERESTS ALONG WATERWAYS SHOULD MONITOR WATER LEVELS INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TO HELP MONITOR STREAMS IN THE AFFECTED AREAS LISTED ABOVE AND FOR POSSIBLE SEVERE STORMS IN THE AFFECTED AREAS LISTED ABOVE. 43
In the hours before
Local storm report, May 25, 8:34 PM MDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
834 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 NE CLOVIS 34.46N 103.14W
05/25/2005 1.00 INCH CURRY NM TRAINED SPOTTER
&&
JAMLocal storm report, May 25, 8:54 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
854 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM HAIL 10 S TAIBAN 34.30N 104.00W
05/25/2005 0.75 INCH DE BACA NM TRAINED SPOTTER
&&
JAMSpecial weather statement, May 25, 8:58 PM MDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 858 PM MDT WED MAY 25 2005 NMZ004>007-010>013-016-017-260500- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- 858 PM MDT WED MAY 25 2005 ...SEVERE THUNDERSTORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE HAS CANCELLED SEVERE THUNDERSTORM WATCH 331 FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS CANCELS 9 COUNTIES COLFAX GUADALUPE HARDING LINCOLN MORA QUAY SAN MIGUEL TORRANCE UNION NMZ018>021-026-260500- CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-GUADALUPE MOUNTAINS OF CHAVES COUNTY-ROOSEVELT COUNTY- 858 PM MDT WED MAY 25 2005 ...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT WEDNESDAY EVENING... SEVERE THUNDERSTORM WATCH 331 REMAINS VALID UNTIL 1100 PM MDT WEDNESDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 4 COUNTIES CHAVES CURRY DE BACA ROOSEVELT A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 16
Local storm report, May 25, 9:04 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
904 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL FORT SUMNER 34.48N 104.24W
05/25/2005 0.88 INCH DE BACA NM CO-OP OBSERVER
&&
DCRAFTLocal storm report, May 25, 9:10 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
910 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 PM HAIL 11 S TAIBAN 34.28N 104.01W
05/25/2005 0.75 INCH DE BACA NM TRAINED SPOTTER
&&
JAMLocal storm report, May 25, 9:35 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
935 PM MDT WED MAY 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 5 S FORT SUMNER 34.41N 104.24W
05/25/2005 1.00 INCH DE BACA NM CO-OP OBSERVER
0920 PM HAIL 13 SW MELROSE 34.30N 103.79W
05/25/2005 0.88 INCH ROOSEVELT NM OTHER FEDERAL
MELROSE BOMBING RANGE
&&
JAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:15 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 46 min |
| May 25, 6:53 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 54 min |
| May 25, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 61 min |
| May 25, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 61 min |
| May 25, 7:11 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 64 min |
| May 25, 7:29 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 46 min |
| May 25, 8:12 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 63 min |
| May 25, 8:16 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 44 min |
| May 25, 9:00 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, De Baca, Roosevelt | 60 min |
| May 25, 11:01 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.